Posted by: Morne | 2012-02-19

Medication Side Effect

Good day doctor,

I''m one of those unlucky bastards who have a hereditary disposition when it comes to cholesterol and high blood pressure. On top of that, I suffer from some pulmonary restrictiveness, which is as best as possible diagnosed as COPD symptomatic, although I was only 32 when it was diagnosed.

I live a fairly active and healthy lifestyle, which is complimented by a meat avoiding-vegan-low fat-none-saturated fat-sodium restricted diet, but the fact that I am probably in a lifelong marriage with my chronic meds is problematic. The lifestyle changes are pale in comparison to the side effects I suffer from the statin, vectoryl, uniphyl and Foxair. It seems that I primarily suffer from the nervous system side effect when it comes to these meds (headaches, vertigo, dizziness, etc) and it can be quite debilitating at times.

I’ ve been on these types of meds for years and have often consulted with a doctor to change the meds or brand of meds. When it comes to meds like statin or perindopril, the general side effect associated with these meds remain the same, doesn’ t matter what brand or type I’ ve switched to.

I have my cholesterol and blood pressure checked regularly, and it remains within almost acceptable levels, elevated some, but okay. The problem is because I almost suffer constantly from the side effects, what do I do that it doesn’ t have such a debilitating effect on my quality of life? What’ s more, the constant headaches and dizziness, for example, might be indicative of perhaps my blood pressure spiking although I may think it’ s the side effects. When do I know that the headaches are real and an indication of an underlying issue, and when is it a side effect?

Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Unfortunately, it is difficult to tell. You can purchase a home blood pressure monitor and do your blood pressure at the time of the headaches. This will give you an indication but unfortunately, pain can also raise your blood pressure. Ask your doctor for a 24 hour blood pressure monitor, to determine if your blood pressure is well controlled.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Mark | 2016-05-30

Hi I am using: Vectoyl 4mg SlowK 600mg Puresis 40mg Spiractin 25mg Carloc 12.5mg Aspen Warfarin 5mg Purgin 0.25mg I had a mitral valve replacement in 2013, and have been experiencing violent outbursts with my spouse since and cannot recall what happened. Before the op, I was a calm loving man. Please advise Mark

Reply to Mark
Posted by: thomas pitso | 2012-02-27

my son is 12yrs old and is on tenofir,alluvia and lamivudine is this the correct combo as he is having pains on his joints and cannot walk properly

Reply to thomas pitso
Posted by: Morne | 2012-02-22

Hi Dr Anrich,

I do have a home blood pressure monitor and ussually take my blood pressure 2 -3 times a week, and it almost always ranges between 119/77 - 129/87, which is okay. These readings are even when I do have the headaches.

I''ve recently started wondering if it might not be because of a chronic neck spasm/issue as the headaches always coincide with a stiff and painful neck. I''ve tried different pillow, massages, stuff like Deep Heat, but with little or no effect. To be sure, I''ve spent a small fortune on pillows!!!!

Any suggestions on effective over the counter meds for this as I understand that the causes for this might be anything from a neurological issue to as simple thing as a wrong chair at work or excessive time spent behand you laptop.

Thanks for the help so far doctor.


Reply to Morne

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.